I have had botox injuctions all over my forehead, and between my eyebrows once a year for five years. I now have dry eye syndrome, macular degeneration and optic nerve damage as just diagnosed by an opthalmolgist. I am wondering if Botox injections in my forehead could have caused my eye problems? I am healthy othewise, and have not taken meds to cause those problems, nor smoked, etc.
Botox - Cause Dry Eye Syndrome? Optic Nerve Damage? Macular Degeneration? (photo)
Doctor Answers 3
Botox and Optic Nerve Disease / Macular Degeneration
I'm so sorry to hear of your recent health concerns. In my opinion, the Botox is unrelated and you just happened to have the injections near the time the problems occurred coincidentally. There is no physiologic way that the product could reach the optic nerves and discs. The pathology of these diseases is unrelated to any effect Botox would have on them, even if it did reach them, theoretically. Best of luck to you, and I hope this helps.
Botox and eye problems
I have not been aware of reports of cause and effect between Botox and macular degeneration. Dry eye syndrome can be exacerbated by injections of Botox in the lower eyelids that could cause sagging but not macular degeneation. Possibly a second opinion with a different ophthalmologist to make sure that the macular degeneration is a valid diagnosis.
The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice. The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. If you are experiencing a medical emergency proceed to your nearest emergency room.
Botox side effects
All the problems you are relating to Botox happen in many individuals who never use Botox and I know of no direct links. Dry eye could temporarily occur if your eyelid muscle tone was relaxed enough to cause poor eye closure or drooping lower eyelids. Macular degeneration is not related to Botox injection. "Optic nerve damage" is pretty vague, but also would be very unlikely to have a relation to Botox.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.